MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® BARRICOR¿ LITHIUM HEPARIN PLASMAN BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® BARRICOR¿ LITHIUM HEPARIN PLASMAN BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365047
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter state: address information was not able to be obtained, therefore, nj was used as a place holder.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® barricor¿ lithium heparin plasman blood collection tubes, the device experienced foreign matter within the tube, along with erroneous results.The following information was provided by the initial reporter.The customer stated: it was reported that customer reports trace-element contamination from serum collection tubes 367983 and 365047."the issue was reported by key-young choe in a 2021 paper in the journal of trace elements in medicine and biology titled "evaluation of trace-element contamination from serum collection tubes used by the california biobank program." the authors performed leaching tests for ssts with di water that revealed detectable levels of cr, mn, co, sr, sb, pb, and u were measured, while sb was elevated.Tests of psts also revealed contamination of mn, co, sr, and sb, with co and sr being much higher than those found from ssts.Trace-element measurements from 200 samples archived by the california biobank program using ssts suggest that sst contamination was negligible for se and mo.For mn, as, sr, cd, and hg, based on their leaching results, only a fraction of these samples had considerably high concentrations (e.G., > 10×) compared to the contamination from the sst.For cr, co, sb, tl, pb, and u, analyte levels were too low in most samples compared to the contamination from the ssts.The authors expressed caution for using sst or pst tubes for trace element analysis, with a slight preference for using pst for cr, as, cd, hg, tl, pb, and u.".
 
Additional Manufacturer Narrative
H6: investigation summary: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.The reported issue in this publication refers to a trace element contamination found in bd tube pms plh 13x100 5.5 plbl lme.The instructions for use for this product do not include data for trace element analysis.Our trace element tubes are specifically designed for this purpose and have supporting data to that effect.This is considered an off label use of this product.Unless they perform a specific validation for their intended use, our trace element tubes are recommended.This complaint is unable to be confirmed.
 
Event or Problem Description

Brand Name
BD VACUTAINER® BARRICOR¿ LITHIUM HEPARIN PLASMAN BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14402951
Report Number9617032-2022-00473
Device Sequence Number17544352
Product Code JKA
UDI-Device Identifier00382903650477
UDI-Public00382903650477
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number365047
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown